MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER; 3 WAY IRRIGATION FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRICATH FOLEY CATHETER; 3 WAY IRRIGATION FOLEY CATHETER
Model Number 0125RL22
Medical Device Problem Code Decrease in Pressure (1490)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the 3 way irrigation foley catheter balloon had deflation issue.Additional information is required.Follow up via email on (b)(6) 2020, the catheter deflated and came out while the patient was in pacu (post anesthetic care unit) post surgical insertion.Catheter balloon was rechecked and it was found out of patient(self deflated); the balloon slowly deflated when air was inserted and it was found that there was no visible hole (appears patent).The patient had to return (2nd take back)for surgery per the urologist for blood clot evacuation/evaluation and for reinsertion of the catheter.Balloon was inflated with sterile normal saline per operation room(or) nurse.Per surgeon the balloon was inflated with 45ml.
 
Event or Problem Description
It was reported, that the 3 way irrigation foley catheter balloon had deflation issue.Per follow up via email on (b)(6) 2020, the catheter deflated and came out, while the patient was in pacu (post anesthetic care unit) post surgical insertion.Catheter balloon rechecked, after found out of patient(self deflated).Rechecked after- slowly deflates when air inserted-no visible hole (appears patent).The patient had to return (2nd take back) to surgery.Per the urologist, for blood clot evacuation/evaluation and reinsertion of catheter.Balloon was inflated with sterile normal saline per or nurse.Per surgeon, the balloon was inflated with 45ml.
 
Additional Manufacturer Narrative
The reported event was confirmed, as manufacturing-related.An irrigation red rubber lubricath foley was without its original packaging.The device was inflated with 35ccs of deionized water.Water was found, coming out of drainage eye and the irrigation funnel confirming, a lumen to lumen leak.A potential root cause of the lumen to lumen leak could be, due to an over filling of the dip tank.The device history record was reviewed, and found nothing that could have caused or contributed to the reported event.Labeling review was not required as the reported event was found to be, due to a manufacturing related issue.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX LUBRICATH FOLEY CATHETER
Common Device Name
3 WAY IRRIGATION FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10582618
Report Number1018233-2020-06199
Device Sequence Number304639
Product Code KOD
UDI-Device Identifier00801741019166
UDI-Public(01)00801741019166
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number0125RL22
Device Catalogue Number0125RL22
Device Lot NumberMCBT1489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;